Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 92, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 4, 2004, 4:57 PM CDT for Saint Charles Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 4:57 PM CDT (21:57 UTC)
- Expired
- Jun 4, 2004, 6:00 PM CDT
- In force
- 63 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 042157
SVRNEW
LAC089-042300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
456 PM CDT FRI JUN 4 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. CHARLES PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF HAHNVILLE
* UNTIL 600 PM CDT
* AT 452 PM CDT...THE PUBLIC REPORTED A GOLF BALL SIZE HAIL WITH
THE SEVERE THUNDERSTORM OVER NORCO...MOVING SOUTHEAST AT 5 TO
10 MPH.
THIS IS A DANGEROUS STORM WITH LARGE HAIL...STAY INDOORS AWAY FROM
WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2993 9052 3001 9053 3006 9042 3003 9027
2985 9027 2978 9033
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:55 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 4, 3:55 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 355 PM CDT FRI JUN 04 2004 A MEAN UPPER LEVEL TROUGH IS EXPECTED TO PERSIST OVER THE EASTERN CONUS THROUGH THE WEEKEND. A BROAD UPPER LEVEL RIDGE OVER THE WESTERN CONUS IS FORECAST TO MOVE EAST INTO THE CENTRAL CONUS ON SUNDAY. THIS PATTERN WILL ALLOW FOR ADDITIONAL UPPER LEVEL SHORTWAVES TO MOVE SOUTHEAST FROM THE PLAINS INTO THE LOWER MS VALLEY THE NEXT FEW DAYS. THE MODELS HAVE HAD THEIR USUAL DIFFICULTY IN TIMING AND PLACING THE ASSOCIATED MCS/S AND AREAS OF CONVECTION THE LAST FEW DAYS...AND THIS TREND WILL LIKELY CONTINUE. A VORT MAX/ SHORTWAVE TROUGH OVER OKLAHOMA IS EXPECTED TO MOVE SOUTHEAST INTO LOUISIANA LATE TONIGHT OR SATURDAY MORNING. IT DOES NOT APPEAR THIS SYSTEM WILL MOVE AS RAPIDLY AS THE ONE THAT PLAGUED THE AREA EARLY THURSDAY MORNING. ANOTHER COMPLICATION IS THE PRESENCE OF DRIER AIR OVER NORTHERN LA WHICH MAY NOT SUSTAIN A MCS. THE ETA DOES SHOW AN 850 MB THETA-E RIDGE ACROSS WESTERN LOUISIANA DURING THE EVENING OR AROUND MIDNIGHT. WITH THE UNCERTAINTY...WILL MAINTAIN A LOW CHANCE OF SHOWERS AND THUNDERSTORMS LATE TONIGHT ACROSS THE WESTERN PORTION OF THE FORECAST AREA WITH A SLIGHT CHANCE ELSEWHERE. ON SATURDAY...THE COMBINATION OF THE SHORTWAVE MOVING THROUGH THE AREA COMBINED WITH SOME LOW LEVEL CONVERGENCE WILL SUPPORT A CHANCE OF SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCE WEST AND SOUTHWEST. WILL MAINTAIN A CHANCE OF CONVECTION ON SUNDAY AS THE SEA REEZE MAY GET MORE ACTIVE...AND THERE SHOULD EITHER BE A SHORTWAVE TROUGH OR UPPER SHEAR AXIS AFFECTING THE AREA. MONDAY THROUGH WEDNESDAY...THE AREA WILL TRANSITION FROM WESTERLY AND NORTHWESTERLY FLOW ALOFT TO LIGHT SOUTH TO SOUTHEAST WINDS ALOFT. THE GFS ALSO BRINGS A SURGE OF TROPICAL MOISTURE FROM THE CARIBBEAN SEA INTO THE SOUTHERN/WESTERN GULF OF MEXICO BY WEDNESDAY OR THURSDAY. WILL MAINTAIN DAILY CHANCES OF SHOWERS AND THUNDERSTORMS THROUGH NEXT FRIDAY. && PRELIMINARY POINT NUMBERS... MCB 66 87 69 87 / 20 30 20 40 BTR 68 86 71 88 / 30 50 20 40 MSY 72 88 74 87 / 20 40 20 40 GPT 68 87 72 86 / 20 30 20 40 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 22
Hazardous weather outlook, Jun 4, 11:05 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT FRI JUN 4 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-050100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1104 AM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE COASTAL PARISHES OF SOUTHEAST LOUISIANA AND THE ADJACENT COASTAL WATERS TODAY WITH ISOLATED THUNDERSTORMS FARTHER INLAND. NO WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY BUT AN ISOLATED STRONG THUNDERSTORM WITH HIGH WINDS IS POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THURSDAY. A FEW STORMS MAY BECOME STRONG TO LOCALLY SEVERE WITH THE POTENTIAL FOR HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY OUTFLOW WINDS. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 22
In the hours before
Special weather statement, Jun 4, 4:28 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 428 PM CDT FRI JUN 4 2004 LAZ059-065-042210- UPPER LAFOURCHE-UPPER TERREBONNE- 428 PM CDT FRI JUN 4 2004 ...A CLUSTER OF THUNDERSTORMS OVER COASTAL MARSHES... AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS...MAINLY OVER THE MARSHES OF NORTHERN LAFOURCHE...WESTERN SAINT CHARLES AND ASSUMPTION PARISHES...MOVING SOUTHEAST AT 10 TO 15 MPH. THIS ACTIVITY WILL PRODUCE WIND GUSTS AROUND 35 MPH...FREQUENT TO CONTINUOUS LIGHTNING AND TORRENTIAL RAINFALL WITH RATES NEAR TWO INCHES PER HOUR THROUGH 5 PM. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. 18
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.